Seeing a pattern with meltdowns

Discussion in 'General Parenting' started by ML, Jun 11, 2010.

  1. ML

    ML Guest

    It seems to be happening about an hour or so before bedtime. I can't even remember what started it last night. I decided to follow through with a consequence, that's right, nothing big, I just got my firmness on lol and he reacted. He went on and on about how I disrespect his feelings. Oh and I made the biggest mistake by smiling at that (how could I not) and he started sobbing about me always hurting his feelings.

    It's been exactly a week on the Ritalin. Perhaps this is that thing that happens when they come off their medications? He is taking an 8 hour pill and I was hoping to not go more than that. So it should be out of him by around 4:00 -- but we're seeing the emotional lability about 7-8. Could the medications be causing the increase in irritability and emotional reactiveness? If so would there be any way to counteract that? Might it subside as he adjusts?

  2. MICHL

    MICHL New Member

    It's the rebound effect on the non-extended release pills. When my difficult child was younger he had a trial of ritalin and the rebound we so hard we stopped, also because he doesn't do well on stims. The rebound was pretty bad with difficult child.
  3. Oh yes, this sounds like the serious rebound we had with easy child , who was on Ritalin for many years. It was definitely no fun - for him or us. I wonder if the doctor could prescribe something different?

  4. TerryJ2

    TerryJ2 Well-Known Member

    That's why we switched to Concerta. It has helped so far, but then, it's only been a cpl wks.
    I feel for you. All of you.